Artefill in Nose
I have developed granulomas on my nose after my last revision rhinoplasty. I believe these are from the Artefill I had injected a few years ago as I am getting these raised bumps. Please help what can I do as I am so depressed. My last rhino revision looked so nice to start off with and now I do not even feel comfortable going out in public also due to the redness.
Artefill is a formulation of medical grade polymethylmethacrylate (PMMA) microspheres and bovine collagen along with lidocaine and buffers. It is a non-resorbable injectable dermal filler for the correction of wrinkles and lines on the face. One of the complications of injection of this product can be nodule or granuloma formation. These can be treated with injections such as 5-FU, diluted steroids, etc. or surgical excision. Consider starting with your rhinoplasty surgeon then, the practitioner that injected the Artefill. If they do not correct your concerns then, consider a consult with one of the many members of the ASAPS. Best,
Gary R Culbertson, MD, FACS
Artefill in the Nose – In general, I would definitely not inject permanent fillers in any nose.
Artefill in the nose?
The correction of what you describe may be simple or complicated depending on the extent of the raised bumps and their location. Occasionally, these can be treated with a small injection, but often they require a more extensive surgical excision which may or may not remove all of the Artefill. Artefill is a permanent filler that is comprised of polymethyl methacrylate (PMMA) and bovine collagen. Most experienced knowledgeable rhinoplasty surgeons would not suggest using synthetic permanent fillers in the nose because of the long term problems that can develop, even years after these injections..
Robert Singer, MD FACS